Alert archive / Indiana / Small Craft Advisories in 2013

Small Craft Advisory 13, NWS Northern Indiana

February 1, 2013

NWS Northern Indiana issued this small craft advisory at Feb 1, 2013, 3:45 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 3:45 AM EST (08:45 UTC)
Expired
Feb 2, 2013, 5:00 AM EST
In force
25 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WHUS73 KIWX 010845
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 AM EST FRI FEB 1 2013

LMZ043-046-011700-
/O.CAN.KIWX.GL.W.0004.000000T0000Z-130201T0900Z/
/O.NEW.KIWX.SC.Y.0013.130201T0845Z-130202T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
345 AM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BACKING
  SOUTHWEST 15 TO 20 KNOTS TONIGHT.

* WAVES: 8 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
758 
WHUS73 KIWX 011555
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EST FRI FEB 1 2013

LMZ043-046-020000-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-130202T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1055 AM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS 
  BACKING SOUTHWEST 15 TO 20 KNOTS TONIGHT. 

* WAVES: 8 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
431 
WHUS73 KIWX 012111
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EST FRI FEB 1 2013

LMZ043-046-020515-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-130202T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS 
  BACKING SOUTHWEST 15 TO 20 KNOTS TONIGHT. 

* WAVES: 8 TO 12 FEET SUBSIDING TO 3 TO 4 FEET BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
710 
WHUS73 KIWX 020429
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EST FRI FEB 1 2013

LMZ043-046-021000-
/O.CON.KIWX.SC.Y.0013.000000T0000Z-130202T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1129 PM EST FRI FEB 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* WINDS: SOUTHWEST 15 TO 20 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 8:17 PM EST, 7 hours 28 minutes earlier.

Area forecast discussion, Jan 31, 8:17 PM EST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 PM EST THU JAN 31 2013

.UPDATE...

NO SGFNT CHANGES PLANNED TO FCST THIS EVE. SHRTWV MOVG ESE ACROSS
NRN IL WAS RAISING INVERSION HEIGHTS OVER THE AREA AND RESULTING IN
SLIGHT VEERING OF LOW LEVEL WINDS WHICH WAS CAUSING LAKE EFFECT SNOW
BANDS TO BECOME BETTER ORGANIZED AND EXTEND A LITTLE FARTHER SOUTH
TO THE INDIANA TOLL ROAD. STRONGEST BAND ATTM EXTENDING FROM JUST
NORTH OF BEH TO JUST WEST OF HAI WITH OTHER BANDS DEVELOPING TO
THE NORTH AND SOUTH OF THIS MAIN BAND. THIS STRONGER BANDING IS
EXPECTED TO CONTINUE INTO THE EARLY MORNING HOURS... AND THEN
WEAKEN BY DAYBREAK AS INVERSION LOWERS IN THE WAKE OF THE
DEPARTING SHRTWV. ONLY CHANGE WITH UPDATED ZFP/GRIDS WAS TO REMOVE
LATE AFTN WORDING AND TO EXTEND SCT SNOW SHOWERS ACROSS THE
REMAINDER OF THE AREA THROUGH THE EVE AS LOW LEVEL CYCLONIC FLOW
CONTG WITH PASSING SHRTWV ENHANCING LIFT.

&&

.PREV DISCUSSION... /ISSUED 627 PM EST THU JAN 31 2013/

AVIATION.../00Z TAFS/

IFR AND OCNLY LIFR CONDITIONS EXPECTED AT SBN THIS EVE AS A
SHRTWV OVER IA MOVES ESE ACROSS INDIANA CAUSING LAKE EFFECT SHSN
TO INTENSIFY AND LOW LEVEL WINDS TO VEER SLIGHTLY. FLOW SHOULD
REMAIN WESTERLY ENOUGH TO KEEP LAKE EFFECT BANDS NORTH OF FWA...
HWVR... SYNOPTIC SCALE UVM ASSOCIATED WITH THE PASSING SHRTWV
COMBINED WITH CYCLONIC LOW LEVEL FLOW SHOULD RESULT IN OCNL -SHSN WITH
MVFR AND PSBLY IFR CONDITIONS AT FWA THIS EVE. AS SHRTWV MOVES
EAST TO THE APPALACHIANS OVERNIGHT... SGFNT WARMING ALOFT IN ITS
WAKE WILL CAUSE LAKE EFFECT SHSN TO DIMINISH IN INTENSITY BY 12Z
FRI AND PRBLY END COMPLETELY AT SBN BY 18Z AS SFC RIDGE MOVES
ACROSS THE AREA CAUSING WINDS TO BACK TO SWLY. THIS SHOULD ALSO
RESULT IN VFR CONDITIONS AT BOTH TERMINALS IN THE AFTN.

PREV DISCUSSION... /ISSUED 414 PM EST THU JAN 31 2013/

SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/

MODERATE TO HEAVY LAKE EFFECT SNOW EXPECTED TONIGHT

LIGHT TO MODERATE SNOW SHOWERS WILL CONTINUE LATE AFTERNOON INTO
EARLY EVENING...AS WEAK DISTURBANCE TRACKING EAST ACROSS OHIO VALLEY
EXITS REGION. EXPECTING SNOW SHOWER ACTIVITY OUT OF THE LAKE EFFECT
ZONES TO DIMINISH THROUGH 00Z AND EFFECTIVELY END THROUGH 03Z...WITH
THE ARRIVAL OF MORE POTENT SHORTWAVE ADVECTING INTO THE REGION FROM
THE NORTHWEST. MAYBE UP TO A FEW TENTHS OF SNOWFALL
POSSIBLE...MAINLY EAST.

ATTENTION TURNS TO LAKE EFFECT SNOW EVOLUTION TONIGHT THROUGH
TOMORROW MORNING. ONGOING LAKE EFFECT SNOW SHOWERS ALONG AND NORTH
OF THE I-80/90 CORRIDOR HAVE BEEN MOSTLY TRANSITORY WITH BACKED
WESTERLY FLOW THIS AFTERNOON. MOSTLY A MULTICELLULAR REGIME WITH A
FEW ENHANCED BANDS...WITH SNOWFALL RATES UP TO AN INCH PER HOUR.
EXPECT MOSTLY STATUS QUO CONDITIONS THROUGH EARLY EVENING BEFORE
AFOREMENTIONED S/WV...CURRENTLY CROSSING SRN LK MI PER W/V
IMAGERY...VEERS FLOW MORE NWRLY AND SFC TO 700MB DELTA TS JUMP
TOWARDS 30C.

HIGH RES GUIDANCE PROVIDING MANY CLUES TO EVOLUTION OF EVENT. AS
CLOUD BEARING FLOW VEERS NW...MORE OPTIMAL PARCEL RESIDENCE TIME AND
BL MOISTURE SHOULD ALLOW FOR EFFICIENT SNOWFALL PROCESSES. MODEL
TIME/HEIGHT CHARTS SUPPORT THIS NOTION FORCING-WISE...WITH
925MB-800MB OMEGA MAXIMUMS CENTERED WITHIN/NEAR TOP OF
DGZ...ESPECIALLY WHEN HEIGHTS LOWER AS COOLER 700MB AIR ADVECTS
ACROSS THE LAKE. HI RES GUIDANCE SPATIAL OMEGA PLUMES INDICATE A
SUSTAINED PERIOD OF MULTICELLULAR SNOW BANDS AFFECTING BERRIEN/CASS
COUNTIES IN MI AND PUSHING INTO NORTHERN PARTS OF ST. JOSEPH AND
ELKHART COUNTIES IN INDIANA. THESE SNOW BANDS SHOULD CONTAIN LARGER
DENDRITES AND ACCUMULATE UP TO ONE INCH PER HOUR RATES. THIS IS
REFLECTED IN FORECAST WITH MAXIMUM SNOWFALL...THROUGH 18Z
FRIDAY...OF UP TO 7 INCHES IN BERRIEN COUNTY...WITH LOCALLY HIGHER
AMOUNTS CERTAINLY POSSIBLE IF BANDS PERSIST OVER A GIVEN AREA FOR A
LONGER TIMEFRAME. GENERAL AMOUNTS WILL BE IN THE 3-6 IN. RANGE IN
THE WARNING AREA...WITH LESSER AMOUNTS FURTHER SOUTH AND EAST.
HIGHER CONFIDENT FORECAST WRT AMOUNTS/POPS FOR BERRIEN..CASS....ST.
JOSEPH IN AND ELKHART.

HI RES MODEL PLUMES INDICATE A POTENTIAL STRONG LAKE EFFECT SNOW
BAND ADVECTING INLAND AND CURLING EASTWARD INVOF KAZO. IF THIS
SITUATION DEVELOPS...THE BAND COULD IMPINGE ON ST. JOSEPH...BRANCH
AND HILLSDALE COUNTIES...WITH A PERIOD OF HEAVY SNOW AT A CLIP OF
1-2"/HR. THIS RENDER CURRENT SNOWFALL FORECASTS CONSERVATIVE...AND
THIS SITUATION WILL BE WATCHED THROUGHOUT THE EVENING FOR POTENTIAL
CHANGES TO SNOWFALL AMOUNTS IN EXTREME SOUTH CENTRAL LOWER
MICHIGAN...AS WELL AS POTENTIAL CHANGES/ADDITIONS FOR HEADLINES.
NEVERTHELESS...SNOWFALL COULD CREATE HAZARDOUS TRAVEL ON I-94 IN
BERRIEN COUNTY...AND PORTIONS OF THE INDIANA TOLL ROAD ACROSS
NORTHERN INDIANA. OVERALL...LEFT BLOWING SNOW IN GRIDS WHERE CAT
POPS EXIST...WITH WINDS POTENTIALLY GUSTING TO 25-30 MPH OVERNIGHT.

FLOW BEGINS TO BACK WRLY FRIDAY MORNING AS SFC RIDGE CURRENTLY
ACROSS NORTHERN PLAINS SLIDES SOUTHEAST INTO MID MISSISSIPPI VALLEY
BY FRIDAY AFTERNOON. THIS WILL BRING AND END TO LAKE EFFECT SNOWFALL
ACROSS THE AREA...SAVE FOR SOME LIGHTER SNOWFALL IN NORTHERN
PORTIONS OF BERRIEN COUNTY. HOWEVER...MARGINAL DELTA TS WITH WEAK
MID LVL WAA...AND MID LVL DRYING...SHOULD RENDER AMOUNTS TO A FEW
TENTHS ACROSS NORTHERN PORTIONS OF BERRIEN COUNTY AS FLOW CONTINUES
TO BACK SWRLY.

ATTENTION TURNS TO ANOTHER S/WV CURRENTLY NEAR PAC COAST OF BC. WAVE
WILL ADVECT SOUTHEAST THROUGH NRN PLAINS FRIDAY BEFORE APPROACHING
LOWER GRT LKS/OH VALLEY FRIDAY NIGHT. THIS WILL BRING AN AREA OF
LIGHT SNOW INTO AREA FRONT THE WEST LATE FRIDAY NIGHT. NO MAJOR
CHANGES TO POP TIMING/EVOLUTION. KEPT WITH INHERITED CAT POPS
S/WV...WITH MODEST FORCING AND MOISTURE. SHOULD BE A HIGHER
POP/LOWER QPF EVENT...MAYBE UP TO AN INCH OR SO SOUTHWEST THROUGH
12Z SATURDAY. TIMING AND MODEL EVOLUTION MAY PUSH THE ONSET OF
SNOWFALL INTO SATURDAY MORNING TIMEFRAME.

INHERITED TEMPERATURE FORECAST LOOKS MOSTLY ON TRACK SO NO MAJOR
CHANGES TO TEMPS.

LONG TERM...

.SATURDAY THROUGH THURSDAY...

NUMEROUS CLIPPER SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THIS
PERIOD. TIMING EACH SYSTEM AND LOCATION OF ANY SNOWFALL DIFFICULT
WITH MEDIUM RANGE MODELS TRENDING SOUTH WITH MOST SHORT WAVES AND
ALSO HAVING TIMING DIFFERENCES. OVERALL TRIED TO USE A BLEND OF
GFS/ECMWF/GEMNH ALONG WITH PREVIOUS FORECAST GRIDS FOR CONSISTENCY.

FIRST FRACTURED CLIPPER WILL SWEEP THROUGH SATURDAY INTO SATURDAY
NIGHT. MODEST INCREASE IN THETA E WITH BROAD LIFT WILL LIKELY
SUPPORT LIGHT SNOW ACROSS THE AREA MOST OF THE DAY. PVA ANOMALY
LATER SATURDAY WILL ROTATE THROUGH KEEPING LIGHT SNOW GOING INTO
SATURDAY NIGHT. QPF AMOUNTS ON THESE CLIPPER SYSTEMS TEND TO BE
OVERDONE AS WE SAW WITH LAST WEEKS CLIPPER. GENERALLY EXPECTING AN
INCH OR TWO WITH SOME LOCAL AREAS POSSIBLY CREEPING INTO 3 INCH
RANGE FOR DURATION WITH RATHER LOW QPF/SNOW RATIOS.

WITH MODELS TRENDING SOUTH THEY ARE ALSO TRENDING COLDER AND NOW
LAKE EFFECT SNOW SHOWERS BECOMING LIKELY SUNDAY INTO SUNDAY NIGHT
WITH FAVORABLE TRAJECTORIES AND DELTA TS CREEPING INTO UPPER TEENS.
HAVE INCREASED POPS IN LAKE EFFECT FAVORED AREAS TO HIGH CHANCE AND
LOW LIKELY RANGE.

ANOTHER CLIPPER MOVES IN MONDAY AND AGAIN MODEL TREND HAS ADJUSTED
SOUTH. THIS SYSTEM HAS A LITTLE BETTER THETA E SURGE AND MID LEVEL
LIFT COMPARED TO SATURDAY SYSTEM. THE PROJECTION TIME AND
POSSIBILITY OF FURTHER MODEL ADJUSTMENTS PRECLUDE GOING MUCH HIGHER
THAN MID CHANCE POPS BUT CURRENT MODEL SOLUTIONS SUGGEST ANOTHER
POSSIBLE SWATH OF 1 TO 3 INCHES NORTH OF SURFACE LOW TRACK.
A COUPLE ADDITIONAL CLIPPERS POSSIBLE TUE AND AGAIN THU. KEPT WITH
ALLBLEND POPS IN THESE PERIODS WITH TOO MUCH UNCERTAINTY GIVEN FAST
AND ACTIVE PATTERN AND RELATIVELY WEAK TO MODEST FORCING WITH EACH
WAVE.

MADE ADJUSTMENTS TO ALLBLEND TEMPERATURES WITH COOLER TREND NOTED IN
MODELS...ESPECIALLY MONDAY. OVERALL UPCOMING TEMPERATURES WILL BE A
MODERATION FROM CURRENT TEMPS AND A LITTLE CLOSER TO SEASONABLE
NORMALS NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST FRIDAY FOR INZ004-005.

MI...LAKE EFFECT SNOW WARNING UNTIL 10 AM EST FRIDAY FOR MIZ077>079.

     LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST FRIDAY FOR MIZ080.

OH...NONE.
LM...GALE WARNING UNTIL 4 AM EST FRIDAY FOR LMZ043-046.

&&

SHORT TERM...NG
LONG TERM...LASHLEY
AVIATION/UPDATE...JT
Hazardous weather outlook, Jan 31, 4:38 PM EST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EST THU JAN 31 2013

INZ003-006>009-012>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-012145-
LA PORTE-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...LAGRANGE...
TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...
KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
438 PM EST THU JAN 31 2013 /338 PM CST THU JAN 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

WIND CHILL TEMPERATURES WILL RANGE FROM AROUND ZERO TO 10 BELOW
ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL BRING LIGHT
SNOW LATE FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE BY SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004-005-MIZ077>080-012145-
ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER
438 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS WILL INTENSIFY THIS EVENING. SNOW SHOWERS
MAY BE HEAVY AT TIMES OVERNIGHT. GUSTY WEST TO NORTHWEST WINDS
WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. SEE THE LATEST LAKE
EFFECT SNOW WARNING/ADVISORY FOR MORE INFORMATION.

WIND CHILL TEMPERATURES WILL RANGE FROM AROUND ZERO TO 10 BELOW
ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL BRING LIGHT
SNOW LATE FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE BY SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-012145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
438 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING CONTINUES IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT FRIDAY THROUGH
FRIDAY NIGHT.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN ON SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 31, 10:35 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 PM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             1 NNW SOUTH BEND        41.70N  86.26W
01/31/2013  M0.5 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

            SNOWFALL FROM 6-10PM

1000 PM     SNOW             2 SW GRANGER            41.73N  86.14W
01/31/2013  M1.8 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

            1.5-2.0 INCHES FROM 6-10PM

&&

JT
Local storm report, Jan 31, 11:13 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 PM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     SNOW             2 ESE BENTON HARBOR     42.11N  86.42W
01/31/2013  M2.3 INCH        BERRIEN            MI   TRAINED SPOTTER

            EVENT TOTAL SNOW SINCE WEDNESDAY AFTERNOON

&&

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:48 AM ESTWind Chill AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 14 more9 hr

Nearby

Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.